MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ATUN REV BROACH ADPTR SZ 1-3; ADAPTORS

DEPUY IRELAND 9616671 ATUN REV BROACH ADPTR SZ 1-3; ADAPTORS
Catalog Number 250440500
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a total knee revision, the surgeon was broaching up to the desired femoral broach size when he was not able to extract the 35mm broach.When the surgeon attempted to remove the broach during a hit with the mallet the broach handle would disconnect from the broach.At that point the surgeon used the second broach handle in the set when he got the same result as before.Hitting the broach with the mallet during extraction of the 35mm broach would caused it the broach handle to disengaged leaving the broach in the patient.Unable to remove the broach with the broach handles the 1-3 broach adapter was threaded onto the broach then used as a hitting surface for the mallet to get the broach out.As a result the 3-1 broach adapter needs to be replaced because it was bent from removing the 35mm broach.No pieces of the instruments broke off during the procedure, therefore, no pieces had to be retrieved.All parts are being sent back to depuy.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the device was reviewed by bioengineering and confirmed it was unlikely that a manufacturing defect was present.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATUN REV BROACH ADPTR SZ 1-3
Common Device Name
ADAPTORS
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key8399929
Report Number1818910-2019-86731
Device Sequence Number16608934
Product Code LXH
UDI-Device Identifier10603295438250
UDI-Public10603295438250
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number250440500
Device Lot NumberGM4988901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/11/2019
04/23/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/04/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR